MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,18FR,30ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,18FR,30ML
Catalog Number DYND11778
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that after the foley catheter was inserted in the patient, the foley catheter's balloon broke during inflation.Per report, at the time of the incident, the nurse was very cautious and did not overinflate or placed additional volume within the maximum recommended for the balloon.Reportedly, the foley catheter with broken balloon was pulled out from the patient and another foley catheter was inserted.Despite good faith efforts to obtain additional information, the initial reporter was unable or unwilling to provide any further patient, product, or procedural details.There was no serious injury or follow-up care reported related to this event.No further medical intervention or testing was required.Due to reported event and need for foley catheter re-insertion, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause could not be determined at this time.It was noted that the catheters were stored for over a year before use; it is not known if improper storage conditions may have contributed to the reported issue.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that after the foley catheter was inserted in the patient, the foley catheter's balloon broke during inflation.

Common Device Name
CATHETER,FOLEY,SILI-ELAST,LTX,18FR,30ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8479698
Report Number1417592-2019-00041
Device Sequence Number1761469
Product Code EZL
UDI-Device Identifier10080196726592
UDI-Public10080196726592
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11778
Device Lot Number59217112048
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;